Minnesota, 2006

Hail in Minnesota, May 2, 2006

May 2, 2006 · NWS MPX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 2, 1:42 PM CST, 6 hours 23 minutes earlier.

Area forecast discussion, May 2, 1:42 PM CST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
242 PM CDT TUE MAY 2 2006

.DISCUSSION...
LINE OF CU BEGINNING TO FORM OVR NERN NE AND SERN SD IN A RGN OF
MAX SFC MOISTURE CONVERGENCE ALNG THE NRN END OF DRYLINE/PRE-
FRONTAL TROF EVIDENT IN SFC OBS FROM NEAR MHE TO YKN TO LXN.
SFC DEW PTS ARE A BIT MORE IMPRESSIVE OVR THE PAST HOUR TO TWO IN
ADVANCE OF THIS FEATURE...WITH MID 50S PREVALENT BTWN THE DRYLINE
/PRE-FRONTAL TROF AND THE WARM FRONT /WHICH EXTENDS FROM AROUND
ATY TO ABOUT FRM/. SPC MESOANALYSIS GRAPHICS DEPICT 1500 J/KG OF
SFC BASED CAPE IN THIS SAME RGN...AS WELL AS 50 KTS OF 0-6 KM BULK
SHEAR /THE LATTER OF WHICH IS SUPPORTED BY DATA FROM THE WOOD LAKE
PROFILER/.

18Z RUC CONT THE TREND OF ITS 12Z COUNTERPART AND THE 12Z
GFS...TAKING THE ASSOC SFC LO ON A DUE EASTERLY TREK ALNG THE
NE/SD BRDR THRU THE REMAINDER OF THE AFTN...REACHING SW MN BY
00Z BEFORE WASHING OUT BY MIDNGT AS THE MAIN UPR FORCING SHIFTS TO
NRN MN. THE CONVECTION FAVORABLE AIRMASS IMMEDIATELY IN ADVANCE OF
THE SFC LOW WILL ACCOMPANY ITS TREK INTO SRN AND CNTRL MN THIS
EVE. ATTM...HAIL AND WIND REMAIN THE MAIN THREATS WITH ANY STORMS
THAT ARE ABLE TO GET GOING...WITH STEEP MID LVL LAPSE RATES...DRY
MID LVLS...AND RELATIVELY UNIDIRECTIONAL SHEAR. HOWEVER...IF CELLS
ARE ABLE TO DEVELOP DISCREETLY OVR SWRN MN EARLY IN THE
EVENT...HODOGRAPHS NEAR THE WARM FRONT APPEAR SUPPORTIVE OF A
BRIEF TORNADO OR TWO...BUT THIS LIKELIHOOD IS NOT GREAT.

THE FA SHUD BE PCPN FREE BY THE MRNG...AS APPROACHING 90 KT UPR
JET WILL HELP TO PUSH THE COLD FRONT THRU THE AREA RATHER QUICKLY.
THE REMAINDER OF THE WEEK SHUD BE DRY WITH SFC HIGH SETTLING INTO
THE AREA...ALTHO CLDS SHUD INCR INTO THE WKEND AS SERIES OF VORT
MAXES MOVE ACRS MAINLY NRN MN AND NWRN WI. TEMPS SHUD DECR THRU
THE PERIOD...AS WELL.

LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT
THE WEATHER WILL REMAIN UNSETTLED OVER THE UPPER MIDWEST DURING THE
PERIOD AS A REX BLOCK STAYS LOCKED OVER NORTH AMERICA.  THE LATEST
UKMET AND GFS MODELS BOTH INDICATED THE LONGWAVE TROUGH THAT WAS
FORECAST OVER THE GREAT LAKES...TO LIFT EAST EARLIER IN THE PERIOD.
THE NEXT SHORT WAVE TROUGH IS PROGGED TO MOVE INTO THE NORTHERN
PLAINS LATE SUNDAY AND SUNDAY NIGHT.  THIS SYSTEM SHOULD GENERATE OR
INSTIGATE SOME SCATTERED TSRA OVER THE UPPER MIDWEST.  TEMPS SHOULD
WARM INTO THE MIDDLE 60S AND 70S AHEAD OF THIS FEATURE.
OTHERWISE...A COOL PERIOD WITH TEMPERATURES MODERATING CLOSE TO OUR
SEASONAL NORMALS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

KAT/JVM
Hazardous weather outlook, May 2, 4:03 AM CST, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
503 AM CDT TUE MAY 2 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
031015-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
503 AM CDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH DAKOTA
DURING THIS AFTERNOON WITH AN ASSOCIATED SURFACE COLD FRONT
TRAILING ACROSS SOUTH DAKOTA. THIS FEATURE WILL LEAD TO A CHANCE
FOR THUNDERSTORMS OVER WEST CENTRAL MINNESOTA LATE THIS AFTERNOON.
WITH NEARLY FULL HEATING AND STRONG WINDS ALOFT THERE IS A SLIGHT
RISK FOR ANY OF THESE STORMS TO BECOME SEVERE...WITH THE PRIMARY
THREATS BEING DAMAGING WINDS AND LARGE HAIL.

THE COLD FRONT WILL MOVE RAPIDLY THROUGH THE OUTLOOK AREA TONIGHT
ACTING AS A MECHANISM FOR THUNDERSTORM DEVELOPMENT. THERE IS A
SLIGHT RISK FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE OVER
THE ENTIRE OUTLOOK AREA...WITH THE PRIMARY THREATS CONTINUING TO
BE DAMAGING WINDS AND LARGE HAIL OVER MINNESOTA COUNTIES. AS THESE
STORMS MOVE INTO WEST CENTRAL WISCONSIN AFTER 1000 PM...DAMAGING
WINDS WILL BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER WEST CENTRAL MINNESOTA
AFTER 400 PM TODAY AND ACROSS THE REMAINDER OF THE OUTLOOK AREA BY
EARLY EVENING. SPOTTERS SHOULD MAINTAIN WATCH ON THE LATEST FORECASTS
THROUGHOUT THIS AFTERNOON.

MTF

The radar

The Aberdeen radar (KABR), 195 km away, was scanning. The volume nearest the first event began at 02:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stevens

When
May 2, 8:05 PM CST
Where
Stevens County, 10 mi N of Morris
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.733, -95.933

Hail covered the ground.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506011.